MAUDE Adverse Event Report: ARTHREX, INC. DELTOID LIGAMENT RECONST IMPLANT SYSTEM; SCREW, FIXATION, BONE

ARTHREX, INC. DELTOID LIGAMENT RECONST IMPLANT SYSTEM; SCREW, FIXATION, BONE
Model Number DELTOID LIGAMENT RECONST IMPLANT SYSTEM
Health Effect - Clinical Code No Code Available (3191)
Date of Event 12/04/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported during a deltoid ligament reconstruction procedure the ar-8918cp deltoid ligament reconstruction implant system was being used.Upon inserting the first 4.75 anchor within the kit into the talus, the anchor came apart and broke into multiple pieces.The surgeon decided not to use the remaining anchors within the ar-8918cp.The surgeon then used peek tenodesis screws to complete the procedure.The rep reported the surgeon removed the broken anchor fragments by using a pickup instrument.It cannot be confirmed if all fragments of the broken anchor body were retrieved.However, the surgeon implanted the tenodesis screw directly into the same drilled hole.The case was completed without further issue.The unused portion of the ar-8918cp along with the retrieved broken anchor pieces will be returning for evaluation.

Brand Name
DELTOID LIGAMENT RECONST IMPLANT SYSTEM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key9506095
Report Number1220246-2019-01513
Device Sequence Number2079577
Product Code HWC
UDI-Device Identifier00888867131446
UDI-Public00888867131446
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K051726
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Model NumberDELTOID LIGAMENT RECONST IMPLANT SYSTEM
Device Catalogue NumberAR-8918CP
Device Lot Number10363244
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/05/2019
Initial Report FDA Received Date12/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;